MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954460
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the ventralight st mesh was implanted incorrectly with the st coated side oriented against the abdominal wall instead of facing the bowel as intended.It appears that the postoperative issue that presented was due to the incorrect placement of the implant.No lot number has been provided; therefore, a review of the manufacturing records is not possible.The instructions-for-use, supplied with the device, states, ¿it is extremely important that this mesh be oriented correctly to function as intended.The visceral side of ventralight st mesh is designed to temporarily separate tissue surfaces and minimize tissue attachment to the mesh.Place the bioresorbable, coated side of the mesh against those surfaces where minimal tissue attachment is desired, i.E., against bowel or other visceral structures.The uncoated polypropylene mesh side should face the surface where tissue ingrowth is desired.The uncoated polypropylene mesh side should never be placed against the bowel or other visceral structures¿.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, using the scroll technique the ventralight st mesh was implanted on the wrong/reversed side (st coated side oriented against the abdominal wall instead of facing the bowel.) postoperatively the patient was diagnosed with ileus.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the ventralight st mesh was implanted incorrectly with the st coated side oriented against the abdominal wall instead of facing the bowel as intended.It appears that the postoperative issue that presented was due to the incorrect placement of the implant.No lot number has been provided; therefore, a review of the manufacturing records is not possible.The instructions-for-use, supplied with the device, states, ¿it is extremely important that this mesh be oriented correctly to function as intended.The visceral side of ventralight st mesh is designed to temporarily separate tissue surfaces and minimize tissue attachment to the mesh.Place the bioresorbable, coated side of the mesh against those surfaces where minimal tissue attachment is desired, i.E., against bowel or other visceral structures.The uncoated polypropylene mesh side should face the surface where tissue ingrowth is desired.The uncoated polypropylene mesh side should never be placed against the bowel or other visceral structures.¿ addendum: h11: this supplemental mdr is submitted to correct the implant date field.Updated fields: b4, g3, g6, h2, h10, h11.Corrected field: d.6 a (medical device implant date).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21646622
Report Number1213643-2025-00208
Device Sequence Number7564847
Product Code FTL
UDI-Device Identifier00801741031625
UDI-Public(01)00801741031625
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5954460
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown